Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: Steroids affects on adrenal tumor
|Staropolioli - Mon Apr 06, 2009 1:51 am|
I have a non malignant tumor on my adrenal gland. I was wondering if taking anabolic steroids such as synthetic testosterone could make the tumor grow. I'm aware of other possible side affects but mostly wondering about the tumor issue.
Hopefully this is in the right forum
|John Kenyon, CNA - Sat Apr 11, 2009 8:22 pm|
The effects of steroids on a benign adrenal tumor could range from nothing to pretty much either end of the scale: a reduction in tumor size or provocation to grow more. It's difficult to predict, because steroids can suppress production of adrenaline but since they duplicate the stress response in the body, they sometimes result in the release of additional cortisol, thence adrenaline. This could do nothing or possibly could stimulate the tumor to grow more. This is something that should be taken up directly with your endocrinologist, since the precise type of tumor, its size, and adrenal chemistry would all figure into a proper answer.
Hope this is helpful. Good luck to you with this.
|Staropolioli - Sun Apr 12, 2009 12:41 pm|
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.